Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 133, NWS Northern Indiana

December 15, 2011Allen County, Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Dec 15, 2011, 6:51 AM EST for Allen County, Huntington County, Wabash County, Indiana. It took effect at Dec 15, 2011, 6:56 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 6:51 AM EST (11:51 UTC)
In effect from
Dec 15, 2011, 6:56 AM EST
Expired
Dec 15, 2011, 9:38 PM EST
In force
15 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Allen County, IN, Huntington County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Huntington (LRHI3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WGUS43 KIWX 151151
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
651 AM EST THU DEC 15 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES

.RUN-OFF FROM HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT 
WILL CAUSE MINOR FLOODING ON THE LITTLE RIVER NEAR HUNTINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-069-169-161151-
/O.NEW.KIWX.FL.W.0133.111215T1156Z-111217T0415Z/
/LRHI3.1.ER.111215T1156Z.111215T1700Z.111216T0415Z.NO/
651 AM EST THU DEC 15 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE RIVER ABOVE HUNTINGTON
* UNTIL FRIDAY EVENING.
* AT 4 AM THURSDAY THE STAGE WAS 13.2 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY MORNING 
  AND CREST NEAR 15.8 FEET AROUND 10 AM THURSDAY DECEMBER 15 AND FALL
  BELOW FLOOD STAGE AROUND 11 PM THURSDAY DECEMBER 15.
* AT 16.0 FEET...MODERATE FLOODING IS IN PROGRESS. SECONDARY ROADS 
  ARE BLOCKED BY FLOOD WATERS. PEOPLE IN THESE AREAS SHOULD MOVE 
  PROPERTY TO HIGHER GROUND AND THOSE NEAREST THE RIVER MAY HAVE TO 
  EVACUATE THEIR HOMES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.7 FEET WHICH OCCURRED 
  ON JUL 9 2003.

$$
2 follow-up statements
371 
WGUS83 KIWX 151634
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1134 AM EST THU DEC 15 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES 
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES 
 
.RECENT HEAVY RAINFALL WILL CAUSE MINOR FLOODING ALONG AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC017-085-103-169-183-161634-
/O.EXT.KIWX.FL.W.0130.000000T0000Z-111217T2024Z/
/NMCI3.1.ER.111215T1015Z.111216T0000Z.111216T2024Z.NO/
1134 AM EST THU DEC 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* UNTIL SATURDAY AFTERNOON.
* AT 10 AM THURSDAY THE STAGE WAS 9.9 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.5 FEET AROUND  7 
  PM THURSDAY DECEMBER 15 AND FALL BELOW FLOOD STAGE AROUND  3 PM 
  FRIDAY DECEMBER 16.
* AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER 
  COURT ON SOUTH MILL STREET.

$$

INC003-069-169-161634-
/O.CON.KIWX.FL.W.0133.000000T0000Z-111217T0415Z/
/LRHI3.1.ER.111215T2255Z.111216T0200Z.111216T0415Z.NO/
1134 AM EST THU DEC 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE RIVER ABOVE HUNTINGTON
* UNTIL FRIDAY EVENING.
* AT 8 AM THURSDAY THE STAGE WAS 14.1 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY AFTERNOON
  AND CREST NEAR 15.2 FEET AROUND  9 PM THURSDAY DECEMBER 15 AND FALL
  BELOW FLOOD STAGE AROUND 11 PM THURSDAY DECEMBER 15.
* AT 15.0 FEET...THE RIVER IS AT BANKFULL CONDITIONS.

$$

INC017-103-169-161634-
/O.EXT.KIWX.FL.W.0132.000000T0000Z-111217T1100Z/
/WABI3.1.ER.111215T1055Z.111215T1800Z.111216T1100Z.NO/
1134 AM EST THU DEC 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE WABASH RIVER AT WABASH
* UNTIL SATURDAY MORNING.
* AT 10 AM THURSDAY THE STAGE WAS 15.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 15.2 FEET AROUND  1 
  PM THURSDAY DECEMBER 15 AND FALL BELOW FLOOD STAGE AROUND  6 AM 
  FRIDAY DECEMBER 16.

$$

INC091-141-149-161634-
/O.EXT.KIWX.FL.W.0131.000000T0000Z-111223T0000Z/
/DAVI3.1.ER.111215T1037Z.111216T1200Z.111222T0000Z.NO/
1134 AM EST THU DEC 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL THURSDAY DECEMBER 22.
* AT 11 AM THURSDAY THE STAGE WAS 10.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 11.2 FEET AROUND  7 
  AM FRIDAY DECEMBER 16 AND FALL BELOW FLOOD STAGE AROUND  7 PM 
  WEDNESDAY DECEMBER 21.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$
512 
WGUS83 KIWX 160238
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
938 PM EST THU DEC 15 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC003-069-169-160308-
/O.CAN.KIWX.FL.W.0133.000000T0000Z-111217T0415Z/
/LRHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 PM EST THU DEC 15 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER ABOVE HUNTINGTON
* AT 8 PM THURSDAY THE STAGE WAS 14.1 FEET AND FALLING.
* FLOOD STAGE IS 15.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 15, 4:59 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 15, 4:59 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 AM EST THU DEC 15 2011

.SHORT TERM...
TODAY THROUGH FRIDAY NIGHT...A COLD FRONT WAS MOVING RAPIDLY EAST
ACROSS ILLINOIS EARLY THIS MORNING AND WILL CONTINUE TO MOVE EAST
OVER THE FORECAST AREA TODAY. AREAS OF RAIN WERE WELL AHEAD OF THE
FRONT IN AN AREA OF ISENTROPIC LIFT. THE HEAVIEST RAINFALL HAD MOVED
SOUTHEAST OUT OF THE FORECAST AREA. WIDESPREAD TOTAL RAINFALL
AMOUNTS UP TO 3 AM THIS MORNING OF 1.00 TO 1.50 HAVE BEEN REPORTED
FROM NUMEROUS MESONET OBSERVING STATIONS. MANY RIVERS HAVE BEEN
RISING RAPIDLY OVERNIGHT AND SOME RIVER FLOODING IS LIKELY. FOR NOW
HOWEVER...DO NOT EXPECT WIDESPREAD AREAL FLOODING...SO HAVE NOT
ISSUED AN AREAL FLOOD WARNING. ADDITIONAL RAINFALL AMOUNTS SHOULD BE
LESS THAN 0.25 INCH TODAY. OTHERWISE...RAIN SHOULD END TODAY AFTER A
NARROW BAND OF SHOWERS ALONG THE FRONT PASSES. MUCH COLDER AIR WILL
SPREAD INTO THE AREA TONIGHT...BUT CONDITIONS ARE VERY MARGINAL FOR
LAKE EFFECT SNOW WITH DELTA T VALUES OF 10 TO 14 AND A 280
FETCH...SO HAVE JUST LAKE EFFECT FLURRIES TONIGHT AND FRIDAY NIGHT.

&&

.LONG TERM.../SATURDAY THROUGH WEDNESDAY/

SHRTWV EXPECTED TO MOVE SE ACROSS THE GRTLKS ALONG SRN PERIPHERY OF
CIRCULATION ASSOCIATED WITH POLAR VORTEX CENTERED OVER NE CANADA ON
SATURDAY. NAM HAS HAD GOOD RUN-RUN CONTINUITY ON THIS FEATURE
SUGGESTING LOW LEVELS WILL BE MOIST/UNSTABLE ENOUGH FOR SCT LAKE
ENHANCED SNOW SHOWERS AS THE SHRTWV MOVES THROUGH THE AREA.
SUBSIDENCE BEHIND THE SHRTWV SHOULD LOWER INVERSION SATURDAY NIGHT.
LEFT THIS PERIOD DRY... THOUGH SOME POTENTIAL FOR LINGERING FLURRIES
OR LIGHT SNOW SHOWERS INTO THE EVE.

MAIN CONCERN FOR DAYS4-7 (SUN-WED) REMAINS THE TRACK/TIMING OF SWRN
U.S. CUT-OFF LOW AS IT EJECTS NE. LATEST MEDIUM RANGE MODELS IN
BETTER AGREEMENT ON A SLOWER SOLUTION THAN INDICATED PREVIOUSLY WITH
GEM THE OUTLIER FCSTG SYSTEM TO LIFT OUT FASTER AND PHASE WITH
NRN STREAM BY TUE MORNING...WHILE REMAINDER SUGGEST LOW WILL STILL
BE CLOSED OFF OVER THE TX PHDL/WRN OK AT THAT TIME. BASED ON
CONSENSUS OF 00Z MODELS TRENDED POPS DOWN IN THE MON-TUE TIME FRAME.
TIMING/EVOLUTION DIFFERENCES IN MEDIUM RANGE MODELS WRT EJECTING OF
SWRN LOW BECOME RATHER LARGE BY WED...WITH MODEL CONSENSUS
SUGGESTING A SLIGHT CHC MENTION OF PRECIP WARRANTED. THICKNESS/FCST
SOUNDINGS INDICATED CWA WILL BE CLOSE TO RAIN/SNOW LINE AS THIS
SYSTEM MOVES THROUGH SO MAINTAINED RAIN AND/OR SNOW PTYPE IN FCST
EARLY NEXT WEEK. TEMPS SHOULD BE AT OR A BIT ABOVE NORMAL...
ESPECIALLY ON LOWS THROUGH THE LONG RANGE PERIOD.

&&

.AVIATION...
HEAVIER RAIN HAD SHIFTED WELL SOUTHEAST OF FWA...BUT AREAS OF RAIN
CONTINUE TO DEVELOP AHEAD OF A COLD FRONT EXTENDING FROM NORTH
CENTRAL IL TO WEST CENTRAL IL. THIS FRONT WILL MOVE ACROSS NRN
INDIANA LATER THIS MORNING...WITH WINDS SHIFTING TO THE WEST AND
INCREASING BEHIND THE FRONT. HAVE UPDATED GRIDS FOR MAINLY MINOR
UPDATED AND TO GET RID OF EVENING WORDING. IFR CONDITIONS SHOULD
IMPROVE ONCE THE FRONT PASSES.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...SKIPPER
Hazardous weather outlook, Dec 15, 4:58 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EST THU DEC 15 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-161000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 AM EST THU DEC 15 2011 /358 AM CST THU DEC 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

RUN-OFF FROM HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT WILL
LIKELY CAUSE MINOR FLOODING ON SOME RIVERS IN THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR FLOODING ON SOME RIVERS IN THE AREA MAY PERSIST INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING ARE REQUESTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-161000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 AM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. HAZARDOUS
CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST INTO
FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 9:43 PM ESTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke8 days
Dec 15, 2:32 AM ESTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley44 hr
Dec 15, 5:03 AM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke5 days
Dec 15, 5:55 AM ESTRiver Flood WarningIWXCass, Miami, Wabash15 hr
Dec 15, 7:42 AM ESTRiver Flood WatchIWXCarroll, White32 hr
Dec 15, 11:16 AM ESTRiver Flood WarningIWXAllen, DeKalb5 days
Dec 15, 11:16 AM ESTRiver Flood WarningIWXElkhart, Saint Joseph3 days
Dec 15, 11:41 AM ESTRiver Flood WarningIWXCarroll, Pulaski, White6 days
Dec 15, 2:06 PM ESTRiver Flood WarningIWXElkhart, Noble32 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.